Alert archive / Ohio / Areal Flood Warnings in 2021
Areal Flood Warning 33, NWS Charleston, WV
NWS Charleston, WV issued this areal flood warning at Sep 1, 2021, 5:30 AM EDT for Washington County, Ohio. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2021, 5:30 AM EDT (09:30 UTC)
- Expired
- Sep 1, 2021, 5:30 PM EDT
- In force
- 12 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
County Washington County, OH
The radar
The Pittsburgh radar (KPBZ), 146 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 9.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
416 WGUS41 KRLX 010930 FLWRLX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Charleston WV 530 AM EDT Wed Sep 1 2021 .Consistent rainfall in the area is causing rises in Macksburg West Fork Duck Creek. Further rainfall will cause this gauge point to go into minor flood stage shortly. OHC167-011230- /O.NEW.KRLX.FA.W.0033.210901T0930Z-210901T1230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Washington OH- 530 AM EDT Wed Sep 1 2021 The National Weather Service in Charleston has issued a * Flood Warning for... North Central Washington County in southeastern Ohio... * Until 830 AM EDT. * At 530 AM EDT, Gauge reports indicated 12.42 feet at Macksburg with heavy rain occurring near teh area. Minor Flood stage is expected to begin shortly in the warned area. * Some locations that will experience flooding include... Macksburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. In hilly terrain there are hundreds of low water crossings which are potentially dangerous in heavy rain. Do not attempt to cross flooded roads. Find an alternate route. Please report Severe Weather to the National Weather Service by calling toll free, 800 401 9535, when you can do so safely. You may also report severe weather by posting your report to the Charleston West Virginia National Weather Service Facebook Page, or by using the Twitter Hashtag, NWSRLX. && LAT...LON 3964 8146 3963 8145 3962 8146 3963 8147 $$ JZ
2 follow-up statements
501 WGUS41 KRLX 011217 FLWRLX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Charleston WV 817 AM EDT Wed Sep 1 2021 OHC167-011430- /O.EXT.KRLX.FA.W.0033.000000T0000Z-210901T1430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Washington OH- 817 AM EDT Wed Sep 1 2021 The National Weather Service in Charleston has extended the * Flood Warning for... North Central Washington County in southeastern Ohio... * Until 1030 AM EDT. * At 817 AM EDT, The river gauge at Macksburg on Duck Creek has exceeded bankfull, with reported reading of 13.15 feet and slowly rising. At stages between 13 and 15 feet Broad Street starts to flood near the creek. Homes on the left bank start to flood and campground next to gauge floods. * Some locations that will experience flooding include... Macksburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. In hilly terrain there are hundreds of low water crossings which are potentially dangerous in heavy rain. Do not attempt to cross flooded roads. Find an alternate route. Please report Severe Weather to the National Weather Service by calling toll free, 800 401 9535, when you can do so safely. You may also report severe weather by posting your report to the Charleston West Virginia National Weather Service Facebook Page, or by using the Twitter Hashtag, NWSRLX. && LAT...LON 3964 8146 3963 8145 3962 8146 3963 8147 $$ 30
084 WGUS41 KRLX 011419 FLWRLX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Charleston WV 1019 AM EDT Wed Sep 1 2021 OHC167-012130- /O.EXT.KRLX.FA.W.0033.000000T0000Z-210901T2130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Washington OH- 1019 AM EDT Wed Sep 1 2021 The National Weather Service in Charleston has extended the * Flood Warning for... North Central Washington County in southeastern Ohio... * Until 530 PM EDT Wednesday. * At 1019 AM EDT, The river gauge at Macksburg on Duck Creek has exceeded bankfull, with reported reading of 13.51 feet and slowly rising. At stages between 13 and 15 feet Broad Street starts to flood near the creek. Homes on the left bank start to flood and campground next to gauge floods. * Some locations that will experience flooding include... Macksburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. In hilly terrain there are hundreds of low water crossings which are potentially dangerous in heavy rain. Do not attempt to cross flooded roads. Find an alternate route. Please report Severe Weather to the National Weather Service by calling toll free, 800 401 9535, when you can do so safely. You may also report severe weather by posting your report to the Charleston West Virginia National Weather Service Facebook Page, or by using the Twitter Hashtag, NWSRLX. && LAT...LON 3964 8146 3963 8145 3962 8146 3963 8147 $$ 30
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this areal flood warning went out at Sep 1, 4:12 AM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Sep 1, 4:12 AM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
412 AM EDT Wed Sep 1 2021
.SYNOPSIS...
Pockets of moderate to heavy rain with Ida through this
afternoon prior to Ida exiting east. Dry for much of the
holiday weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 400 AM Wednesday...
The remnant low center of Ida is over the Middle TN Valley at
this hour and is expected to transit through southern WV through
early this afternoon. Mesoscale models continue to show a
downward trend in QPF totals across SE OH with moisture from the
outskirts of the remnants of Ida interacting with an existing
stationary boundary with perhaps another inch possible through
late morning across Perry and Morgan counties. The area to
focus in on at this point is the swath of moderate rain just
north of Ida's circulation currently moving in toward
Charleston. As this makes its way north through daybreak, will
see increasing influence from the periphery of the right
entrance region of a H250 140KT jet streak along the St Lawrence
Valley as well as a much weaker 60KT H250 jet finger lifting
north across West Virginia this morning. This should yield
increasing rainfall rates increasing to 1 to 1.5" per hour as
this area of precipitation moves up the I-77/I-79 corridor into
north central West Virginia. While meso model consensus totals
have come down in this area, can still expect 2 to 3 inches of
additional rain with some pockets perhaps approaching 4 inches.
Elsewhere, additional rain totals generally fall into the 1 to
1.5 inch range with some locally higher amounts of 2 to 3 inches
possible in any upslope enhancement in the higher terrain.
Confidence is decreasing that our NE KY and SE OH counties will
see sufficient rainfall amounts or rates to produce flash
flooding, and may be able to drop portions of the flash flood
watch over the next couple hours depending on trends.
Rain ends from west to east beginning late this morning and
largely clearing the region to the east by late this afternoon.
Couldn't rule out a few additional instability showers across
our west this afternoon as cooler air begins to advect in aloft,
but this will largely be contingent on clearing clouds out
enough to generate some surface based instability via heating.
A welcome change in overnight temperatures is ushered in on
continuing northerly flow overnight with lows dipping into the
mid 50s across the lowlands and upper 40s in the mountains.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
As of 220 AM Wednesday...
With the remnants of Ida now well offshore and away from the
forecast area, much drier weather returns to the Central
Appalachians amid surface high pressure and ridging aloft.
Little to no chances of showers will prevail through the end of
the work week. However, we may see a slight chance for showers
sneaking back in late Saturday afternoon ahead of a weak cold
front arriving for the beginning of the long term period.
Temperatures will take a tumble initially for the start of the
period but should gradually recover heading into the holiday
weekend as southerly flow reestablishes itself in response to
the ridge flattening and retreating back towards the Desert
Southwest.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
As of 220 AM Wednesday...
An upper level trough crossing through the Ohio Valley will
drive a cold front through the area on Sunday, prompting the
best chance to observe showers and/or thunderstorms within the
extended forecast. The upper level flow remains fairly stagnant
on Labor Day and beyond, which may invite weak disturbances to
cross through and stir up afternoon convection. Temperatures
will plateau around their climatological norm for the new work
week.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
As of 210 AM Wednesday...
Remnants of Ida lift north this morning and interact with
stronger westerly flow across our northern counties. This will
yield a relatively narrow swath of moderate to heavy rainfall,
primarily affecting CKB late this morning into early this
afternoon. Could also see this swath touching PKB prior to
lifting out to the north, but confidence is lower. For the
remaining terminals, mainly light rain with some pockets of
moderate rain is expected, with rain ending from west to east
beginning late this morning.
While rain will be falling out of a deck 040-080, pockets of
stratus overnight will yield IFR conditions, with stratocumulus
developing after sunrise filling in any spots with IFR/low MVFR
cigs. Will see a gradual improvement in ceilings through this
afternoon from west to east with low clouds clearing out this
evening.
Winds generally follow the cyclonic pattern associated with the
remnants of Ida generally 8-10KT with some higher gusts into the
middle teens possible later this afternoon as mixing increasing
slightly.
The BKW ASOS is reporting locally, but comm and radio links
remain down. Will continue to issue the TAF with AMD NOT SKED
with no surface observation available for long-line
transmission.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z THURSDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Timing of moderate to heavy rain may vary
by a couple hours with attendant visibility reductions. Heavy
rain may impact PKB more than advertised.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE WED 09/01/21
UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17
EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13
CRW CONSISTENCY H L H H H M H H H H H H
HTS CONSISTENCY H H H H H H H H M H H M
BKW CONSISTENCY H H H H H H H M H H H H
EKN CONSISTENCY H M M L M L M L M H H H
PKB CONSISTENCY H H H H H M M M H H H H
CKB CONSISTENCY H M M M M M H M H M H H
AFTER 06Z THURSDAY...
IFR possible in fog Wednesday night as the remnants of Ida
depart the area and cloud cover gradually clears.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch through this evening for WVZ005>011-013>020-
024>034-039-040-515>526.
OH...Flash Flood Watch through this evening for OHZ066-067-075-076-
083>087.
KY...Flash Flood Watch through this evening for KYZ101>103-105.
VA...Flash Flood Watch through this evening for VAZ003-004.
&&
SYNOPSIS...JP/MEK
NEAR TERM...JP
SHORT TERM...MEK
LONG TERM...MEK
AVIATION...JPHazardous weather outlook, Aug 31, 6:07 AM EDT, 23 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 607 AM EDT Tue Aug 31 2021 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032- 039-040-515-517>522-525-011015- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Raleigh- Northwest Fayette-Southeast Fayette-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Randolph- 607 AM EDT Tue Aug 31 2021 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio and much of West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ033-034-516-011015- Dickenson-Buchanan-McDowell-Wyoming-Southeast Raleigh- 607 AM EDT Tue Aug 31 2021 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for southwest Virginia, and portions of southeast West Virginia and southern West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. In addition, there is a marginal risk for a brief tornado this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ523-524-526-011015- Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph- 607 AM EDT Tue Aug 31 2021 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. In addition, there is a marginal risk for a brief tornado this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. In addition, there is a marginal risk for severe thunderstorms Wednesday. The main threats are damaging winds or a brief tornado. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 2:01 PM EDT | Areal Flood Warning | RLX | Washington | 27 hr |
Nearby
Areal Flood Warnings in Ohio, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.